Medknow Publications on behalf of the Neurological Society of India
Vol. 51, No. 4, 2003, pp. 554-556
Bioline Code: ni03179
Full paper language: English
Document type: Research Article
Document available free of charge
Neurology India, Vol. 51, No. 4, 2003, pp. 554-556
© Copyright 2003 Neurology India. Online full text also at http://www.neurologyindia.com/article.asp?issn=0028-3886;year=2003;volume=51;issue=4;spage=554;epage=556;aulast=Kumar
Short Report - Steroid-induced myopathy following a single oral dose of prednisolone|
This report describes a case of acute steroid-induced myopathy following a single dose of oral prednisolone. A 55-year-old man presented with an acute exacerbation of chronic obstructive pulmonary disease (COPD), which was treated with prednisolone 40 mg daily in addition to bronchodilators. He developed features of myopathy the next day. Serum CPK was moderately elevated and electromyogram (EMG) was suggestive of primary muscle disease. He was managed conservatively and improved 10 days after stopping prednisolone. Mechanisms of steroid-induced myopathy and relevant literature have been reviewed.
Corticosteroids, Steroid-myopathy, Single dose, Oral.
Alternative site location: http://www.neurologyindia.com